# SDR CA051219004

- Difficulty date: November 22, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Emb EMB-120ER
- Aircraft time: 20,951 hours
- Engine: Pwa PW118
- Propeller: Hamstd 14RF9
- System (JASC): 2300 · Communications System
- Part: Circuit Card
- Part number: 5190601
- Condition: Corroded
- Location: Audio Control
- Part time: 6,913 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: O, O
- Precautionary procedure: O

## Discrepancy

ON APPROACH, A LOAD SIDE TONE WAS HEARD IN THE HEADSETS.  PILOTS WERE UNABLE TO ESTABLISH COMMUNICATION WITH ATC DUE FOR FEEDBACK HUM NOISE GENERATED IN AUDIO SYSTEM, AND ALSO EMERG SELECTION IN AUDIO CONTROL PANEL WAS INOP.  TROUBLESHOOTING FOUND THE AUDIO REMOTE ELECTRONIC UNIT (REU) CIRCUIT CARD NR 1 (P/N 5190-60-1) CONNECTORS CONTACT TO MAIN MOTHERBOARD WAS HEAVY CORRODED DUE THE PROTECTIVE COATING AT CIRCUIT BOARD WAS NOT APPLIED AS PER MIL 1-46058 AS STATED IN COMPONENT MM, THUS SHORTING OUT ALL SIGNALS AND INDUCING FEED BACK NOISES.  THIS REPAIRED UNIT WAS RECEIVED FROM THE FAA REPAIR STATION AVTECH CORPORATION NR IG6R621N ON DECEMBER 2003 AND INSTALLED ON THE AIRCRAFT WITHIN THE SAME MONTH.
